17 days and my face is clearing up great. There’s some scarring, etc.. but it should go away with time. My scalp/neck still have a ways to go, but it’s light years away from what it was even last week.
I got a haircut a couple of days ago and when it was all said and done with it was the first time in years (no joke) that I didn’t shudder when they held the mirror up behind me. Normally they just kind of wave the mirror around so I can’t really see anything.
My face is crazy dry. I wiped my nose with a dry paper towel a little while ago and the result looked like the scene in Breakfast Club where Ally Sheedy made it snow over her drawing.
I have two splits in my lip, one at the left corner, the other is front row center on the bottom.
But, I have new glasses!
Today is my eighth day taking Claravis (Isotretinoin AKA Accutane.) I have like, 142 days more to go until the end of the five month course my dermatologist prescribed for me. So far, the side effects have been moderate. My face is getting very dry, especially around my mouth and nose – my skin is very … flaky. My lips are also very dry and chapped. If you’ve ever scrubbed your face using Stridex pads too much and dried out your skin, it’s just like that. It’s supposed to get a lot worse for the next month or so. I’m expecting a nose bleed or two — fun, eh?. Other than the dryness, I’m constantly thirsty and drinking water almost the entire time I’m at work. Hydration is good.
The good news is my face is the clearest it’s been since march (probably before that.) I have a little scarring on my forehead near my hairline and more along my temples and jawline but I haven’t had any new breakouts in three days. There’s remnants of whiteheads that have dried out and resemble pale, flaky scabs. Attractive.
The back of my head is a whole other story. I don’t feel any new pimples, but I can feel lots of scabs on my scalp. It’s gross but at least they don’t feel, um, pimply… they feel like they’re drying out like my face. The thing is I don’t just get regular old zits on my scalp, I usually get large red cystic-type acne that stays under the skin. (Diagnosed as some form of folliculitis.) It’s these large bumps that are drying out. Let’s just say I’m glad I can’t see them.
I’m hoping taking megadoses of Vitamin A for a couple of weeks before starting Claravis helped in reducing the IB (the dreaded Initial Breakout) from the Isotretinoin. I’m hoping they just scab up, itch for a while, and leave me alone. A boy can dream, can’t he?
Click more to see photos of my progress so far. It’s hard to see the stuff on my scalp, so you’re mostly spared, but you can see the redness through my hair though. (Yes, some were taken in the bathroom at work. It’s has good lighting.)
Continue reading “One week on Claravis (Isotretinoin AKA Accutane)”